Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 45, NWS Tallahassee, FL

March 28, 20079 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 28, 2007, 3:31 AM CDT for 9 counties in Florida. It took effect at Mar 28, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 3:31 AM CDT (08:31 UTC)
In effect from
Mar 28, 2007, 1:00 PM CDT
Expired
Mar 28, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 280831
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EDT WED MAR 28 2007

...RED FLAG WARNING NOW IN EFFECT FOR INLAND AREAS OF THE FLORIDA
BIG BEND AS WELL AS INLAND PORTIONS OF THE FAR EASTERN FLORIDA 
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.A DRY AIRMASS IN PLACE WILL COMBINE WITH SLIGHTLY WARMER 
TEMPERATURES TODAY TO PRODUCE RED FLAG CONDITIONS ACROSS 
MOST INLAND AREAS OF NORTH FLORIDA. DURATIONS OF RELATIVE 
HUMIDITY BELOW 35 PERCENT SHOULD BE BETWEEN 4 AND 5 HOURS 
TODAY. 

FLZ011-013-016>019-026-028-029-034-282300-
/O.NEW.KTAE.FW.W.0045.070328T1800Z-070328T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR-
LAFAYETTE-DIXIE-
431 AM EDT WED MAR 28 2007 /331 AM CDT WED MAR 28 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
1 follow-up statement
000 
WWUS82 KTAE 281910
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT WED MAR 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR INLAND AREAS OF THE
FLORIDA BIG BEND AS WELL AS INLAND PORTIONS OF THE FAR EASTERN
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

.A DRY AIRMASS REMAINS IN PLACE THIS AFTERNOON AND WILL COMBINE
WITH SLIGHTLY WARMER TEMPERATURES IN THE LOW TO MID 80S TO
PRODUCE RED FLAG CONDITIONS ACROSS MOST INLAND AREAS OF NORTH
FLORIDA. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT SHOULD BE
AROUND 4 HOURS FOR AREAS NOT AFFECTED BY THE SEA BREEZE.

FLZ011-013-016>019-026-028-029-034-282300-
/O.CON.KTAE.FW.W.0045.000000T0000Z-070328T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR-
LAFAYETTE-DIXIE-
310 PM EDT WED MAR 28 2007 /210 PM CDT WED MAR 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

MANNING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:00 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 28, 3:00 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT WED MAR 28 2007

.SYNOPSIS...WATER VAPOR IMAGERY SHOWS A SHORT WAVE LIFTING NEWD
ACROSS THE MID MS/LOWER OH VALLEY. THIS FEATURE HAS PUSHED THE UPPER
RIDGE AXIS EWD A POSITION OVER THE FL PENINSULA, SE GA AND THE
CAROLINAS. DRY AIR IS EVIDENT IN THE WV IMAGERY AS WELL AND THE
CIRRUS SHIELD HAS PUSHED E OF THE AREA. OUT W, AN UPPER LOW IS
DRIFTING SLOWLY EWD ACROSS UTAH. SURFACE ANALYSIS SHOWS A FAMILIAR
FEATURE WITH HIGH PRESSURE RIDGING FROM THE ATLANTIC WWD ACROSS THE
GULF COAST. THIS RIDGE AXIS HAS SLIPPED A BIT FURTHER S THAN RECENT
DAYS. THIS POSITION, COMBINED WITH THE LACK OF UPPER LEVEL CLOUDS,
WILL PROVIDE SOMEWHAT MORE FAVORABLE CONDITIONS FOR FOG THAN
PREVIOUS NIGHTS. DEW POINTS ARE IN THE MID TO UPPER 60S OVER THE
WATER, CLOSE TO THE SST, SO AN ADVECTION FOG CANNOT BE RULED OUT
THIS MORNING. WEVE ALREADY SEEN VSBY DROP OVER THE PANHANDLE.

&&

.SHORT TERM...TODAY THROUGH FRI.
WE INCLUDED PATCHY FOG EVERYWHERE FOR THIS MORNING BASED ON WHAT
WERE SEEING ON THE FOG/STRATUS SATELLITE PRODUCT. HOWEVER, WE WILL
RATCHET THAT UP TO AREAS OF DENSE FOG FOR THE PANHANDLE ZONES AND
MONITOR FOR A POSSIBLE DENSE FOG ADVY OVER THERE. WEVE ALREADY SEEN
DENSE FOG IN THE OBS AT CEW, PAM, VPS AND BRIEFLY AT AAF. WITH THE
CIRRUS SHIELD NOW E OF US, WE SHOULD GET A LONGER DURATION OF FULL
SUN CONDITIONS TODAY AND TEMPS WILL BE A FEW DEGREES HIGHER
ACCORDINGLY. LOOK FOR SIMILAR CONDITIONS ON THU. THE MODELS CONTINUE
TO SHOW A BACK DOOR COLD FRONT PUSHING SWWD FROM THE CAROLINAS FOR
THU NIGHT INTO FRI. THE GFS PUSHES MOST OF THE COOLER DRIER AIR WWD
ACROSS GA INTO ERN AL, WHILE THE NAM ALLOWS THIS AIRMASS TO MOVE
SWWD INTO OUR FORECAST AREA. WE FAVORED THE NAM AS THIS MODEL
GENERALLY PERFORMS BETTER WITH THIS TYPE OF SCENARIO. THEREFORE, WE
ARE FORECASTING SOMEWHAT COOLER TEMPS FOR FRI, BUT THEY COULD BE
EVEN LOWER THAN WHAT WE ARE SHOWING. STILL, IT WILL BE COMFORTABLE.
ONCE AGAIN, WE HAVE NO RAIN MENTIONED IN THE SHORT RANGE PART OF THE
FORECAST.

.LONG TERM...FRI NIGHT THROUGH WED.
THAT CHANGES IN THE LONG TERM. A WEAK FRONT LOOKS TO APPROACH THE
AREA LATE IN THE WEEKEND. IT IS UNCLEAR YET WHETHER THE FRONT WILL
PUSH THROUGH THE AREA OR GET HUNG UP OVER OR W OF HERE. THE LATEST
RUN OF THE GFS SHOWS THE LATTER FOR THE FIRST TIME. FOR THIS REASON,
WE PREFERRED TO KEEP SLIGHT CHANCE POPS IN FOR SEVERAL PERIODS
BEGINNING SAT NIGHT AND CONTINUING THROUGH TUE. THE GFS SHOWS
ANOTHER FRONT APPROACHING FROM THE NW NEXT WED.

&&

.MARINE....TODAY THROUGH SUN.
WITH THE RIDGE AXIS OVER OR NEAR THE WATERS, WINDS WILL BE FAIRLY
LIGHT AND DOMINATED BY THE SEA BREEZE NEAR THE COAST EACH OF THE
NEXT TWO AFTERNOONS. FOR THU-FRI, WE USED THE NAM SOLUTION WHICH
TIGHTENS THE GRADIENT SUFFICIENTLY TO PRODUCE EXERCISE CAUTION
CONDITIONS, AT LEAST OFFSHORE, FOR THU NIGHT INTO FRI. WINDS WILL
VEER TO ONSHORE OVER THE WEEKEND AND DIMINISH TO AROUND 10 KT.

&&

.AVIATION...CI IS CLEARING OUT LEAVING MOSTLY CLEAR SKIES BEHIND.
WITH CALM WINDS AND T/TD SPREADS RUNNING NEAR ZERO...LOOKS LIKE A
GOOD NIGHT FOR RADIATIONAL FOG. ALONG THE COAST...COULD BE DEALING
WITH SOMETHING A LITTLE DIFFERENT AS SEA SURFACE TEMPERATURES AND
DEWPOINTS ARE RELATIVELY CLOSE TOGETHER AS WELL. ALREADY SEEING ON
THE 11-3.9 MICRON IMAGERY AREAS OF LOW STRATUS/FOG DEVELOPING ALONG
THE IMMEDIATE COAST. BASED ON THIS...WILL GO AHEAD AND PLACE A
TEMPO IFR CONDITION IN AT PFN. ELSEWHERE...BR SHOULD BE MORE PATCHY
AND IN THE MVFR CATEGORY...SO USED TEMPOS AT REMAINING TERMINALS.
AFTER 14Z...ALL SITES SHOULD REACH VFR AND REMAIN THERE THROUGH THE
DAY. EXPECT FEW-SCT CU TO DEVELOP IN THE AFTERNOON WITH BASES
INITIALLY IN THE 3KFT TO 4KFT RANGE BEFORE RISING TO AROUND 6KFT BY
LATE AFTERNOON.

&&

.FIRE WEATHER...WENT A DEGREE LOWER THAN MAV DEW POINTS FOR TODAY.
TEMPS SHOULD BE HIGHER THAN YESTERDAY DUE TO INCREASED SOLAR
RADIATION AFTER ANY MORNING CLOUDS/FOG BURN OFF. THIS GIVES US
SUFFICIENT DURATIONS OF RH BELOW 35 PERCENT TO HOIST A RED FLAG
WARNING FOR MOST OF OUR INLAND FL ZONES AS WELL AS FOR INLAND
PORTIONS OF JEFFERSON, TAYLOR AND DIXIE. DURATIONS DONT QUITE MAKE
IT OVER IN WALTON AND HOLMES COUNTIES. WE ARE LOOKING FOR BRIEF
DURATIONS ON THU, BUT NOT ENOUGH TO GO WITH A WATCH AT THIS TIME.

&&

.HYDROLOGY...WE ARE ON TRACK FOR HAVING OUR 5TH DRIEST MARCH ON
RECORD, WITH JUST 0.90 INCHES FALLING AT TLH THUS FAR. IT IS
INTERESTING TO NOTE THAT 3 OF THE 5 DRIEST MARCHES ON RECORD HAVE
OCCURRED IN THE LAST FOUR YEARS (2004, 2005 AND THIS YEAR).

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  54  86  58 /  00  00  00  05
PANAMA CITY  82  61  85  61 /  00  00  00  05
DOTHAN       86  59  88  58 /  00  00  05  10
ALBANY       86  57  87  57 /  00  00  05  10
VALDOSTA     86  56  86  56 /  00  00  05  10
CROSS CITY   87  53  86  57 /  00  00  00  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 18-23Z TODAY FLZ11-13-16>19-26>29-34.
GM...NONE.

&&

AVIATION...GODSEY
REMAINDER OF DISCUSSION...WOOL
Hazardous weather outlook, Mar 27, 4:43 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
543 AM EDT TUE MAR 27 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
543 AM EDT TUE MAR 27 2007 /443 AM CDT TUE MAR 27 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES
TODAY...

.DAY ONE...TODAY AND TONIGHT...
ABUNDANT HIGH LEVEL CLOUDINESS WILL MOVE OVER THE REGION TODAY AS
AN UPPER DISTURBANCE PASSES WELL TO THE NORTHWEST. CONTINUED
SOUTHEASTERLY FLOW AROUND AN AREA OF HIGH PRESSURE WILL CREATE A
MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE FLORIDA PANHANDLE
AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
DRY WEATHER WILL CONTINUE AS HIGH PRESSURE REMAINS IN CONTROL
UNTIL SATURDAY. A CHANCE OF SHOWERS WILL RETURN TO THE FORECAST
FOR SATURDAY AND SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST. A
MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.